Health

Due to a significant risk of severe allergy, these cough syrups will be withdrawn from the market

Due to a significant risk of severe allergy, these cough syrups will be withdrawn from the market

Beginning September 2022, some cough syrups will no longer be available. According to the National Medicines Safety Agency, they expose them to a “significant” risk of having a serious allergy during anesthesia.

Pholcodine-based cough syrups

We can not emphasize this enough : you should never take medication without the advice of a pharmacist or doctor. Especially when it comes to prescription drugs. It may indeed be that you are not aware of certain warnings, in particular those of the National Agency for the Safety of Medicines (ANSM). The latest is cough syrups.

Monday August 29, 2022, the ANSM warned of a “significant” risk when taking a drug based on pholcodine. This syrup is used to soothe dry coughs and irritation coughs in adults and children over thirty months and over fifteen kilos. Subject to mandatory medical prescription since 2011, it exposes to a significant risk of making a serious allergy to muscle relaxants, indicated during general anesthesia, even if the anesthesia takes place several weeks after taking the drug “.

Recall and suspension of marketing authorizations

To treat cough, pholcodine-based syrups are not essential. There are indeed therapeutic alternatives. This is why, because of these new data, the ANSM estimates that ” their risk/benefit ratio is unfavorable “. It therefore plans to suspend marketing authorizations (AMM) in France and to recall all of these syrups in early September.

List of drugs concerned
– Dimetane without sugar 133 mg/100 ml, syrup (Biocodex)
– Biocalyptol 6.55 mg/5 ml without sugar, syrup sweetened with saccharin
sodium and liquid maltitol (Zambon)
– Biocalyptol, syrup (Zambon)
– Pholcodine Biogaran 6.55 mg/5 ml, syrup (Biogaran)

Regarding patients who are using or have used a cough syrup containing pholcodine, “ there is no particular monitoring recommended at this time », ensures the ANSM. ” However, if you are required to undergo general anesthesia, the anesthetist may ask you if you have already consumed this type of syrup. Remember to inform him directly if he does not ask you about this himself. We also invite you to register in My health space (“Medical profile”, then “Treatments”) that you have taken a pholcodine-based medicine. “, she advises.

consoGlobe also recommends…


See his profile and all his articles

Become a writer



#Due #significant #risk #severe #allergy #cough #syrups #withdrawn #market

مقالات ذات صلة

اترك تعليقاً

لن يتم نشر عنوان بريدك الإلكتروني. الحقول الإلزامية مشار إليها بـ *

زر الذهاب إلى الأعلى